Flash Flood, Lewis
- When
- July 17, 10:25 PM EST to July 18, 12:00 AM EST
- Where
- Lewis County, Constableville
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.567, -75.433
Slow moving thunderstorms produced heavy rains that flooded roads and basement.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Slow moving thunderstorms produced heavy rains that flooded roads and basement.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 17, 9:06 PM EST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1006 PM EDT SUN JUL 17 2005 .UPDATE... CURRENTLY...FAIRLY WIDESPREAD -SHRA/TSRA ACTIVITY IS ONGOING EAST OF LAKE ONTARIO. THIS APPEARS TO BE IN ASSOCIATION WITH AN INITIAL SPOKE OF SHORTWAVE ENERGY PUSHING THROUGH THAT AREA...AND LOOKS TO CONTINUE FOR AT LEAST A FEW MORE HOURS BEFORE DIMINISHING. WILL THEREFORE UP POPS FOR THIS AREA TO CATEGORICAL AND INDICATE THE ACTIVITY BECOMING MUCH MORE SCATTERED AROUND/SHORTLY AFTER MIDNIGHT. FURTHER TO THE WEST...AREA RADARS ARE MUCH MORE CLEAN...WITH ONLY ISOLATED ACTIVITY POPPING UP FROM TIME TO TIME IN THIS VERY MOIST AND UNSTABLE AIRMASS. THE HIGHEST CONCENTRATION OF PCPN WEST OF THE FINGER LAKES HAS ACTUALLY BEEN FOUND TO THE WEST THIS EVENING ACROSS SOUTHERN ONTARIO/LOWER MI...IN ASSOCIATION WITH A SECONDARY SHORTWAVE THAT IS EXPECTED TO MAKE ITS WAY INTO WESTERN NY OVERNIGHT. WHILE WE EXPECT THAT MUCH OF THE NIGHT SHOULD BE RAINFREE IN ANY GIVEN LOCATION...WILL BE KEEPING LOW CHC POPS WITH THIS WAVE WORKING IN OVERNIGHT...AS LITTLE IF ANY PUSH IS NEEDED TO SET OFF ADDITIONAL ACTIVITY. WILL BE CUTTING BACK DRAMATICALLY ON THE CLOUD COVER FOR THE OVERNIGHT HOURS AND MONDAY AM...PER RECENT SATELLITE IMAGERY WHICH SHOWS PARTLY CLOUDY/MAINLY CLEAR SKIES WORKING IN FROM THE WEST. PARTLY CLOUDY SHOULD GENERALLY DO FOR THIS PERIOD. IN ADDITION TO THE ABOVE CHANGES...WE ARE ALSO BUMPING UP TEMPS SEVERAL DEGREES FOR MONDAY AFTERNOON. THERE WILL BE LESS CLOUD COVER AROUND COMPARED TO YESTERDAY AND TODAY...AND WITH 850 MB TEMPS CLIMBING BACK TO AROUND 18C BY MID AFTERNOON...MAXES IN THE 85-90 RANGE LOOK TO BE A VERY GOOD BET REGIONWIDE. HAVE ALSO MADE SOME CHANGES TO THE LATER PORTIONS OF THE ZFP TO DECLUTTER THE EXISTING WORDING A BIT. RELEVANT PARTS OF THIS AFTERNOONS AFD FOLLOW BELOW...WITH UPDATED AVIATION/MARINE INFORMATION. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... MONDAY WILL REMAIN VERY HUMID...AND TEMPERATURES WILL BE A FEW DEGREES WARMER THAN TODAY, BUT WEAK SUBSIDENCE WILL KEEP ANY CONVECTION MORE WIDELY SCATTERED, THOUGH THE THREAT WILL REMAIN WITH SURFACE HEATING PUSHING CAPES OVER 1007, AND INCREASED SURFACE WINDS COMBINING WITH LAKE BREEZES TO GIVE A SMALL SCALE PUSH HERE AND THERE. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER ORGANIZED LATER MONDAY NIGHT AND TUESDAY MORNING, AS THE MIDWEST COLD FRONT APPROACHES WESTERN NEW YORK. ADDITIONAL LIFT IN THE RIGHT REAR QUADRANT OF THE UPPER LEVEL JET MAX WILL HELP TO ENHANCE THE CONVECTION. THE SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM WEST TO EAST TUESDAY AS THE FRONT DRIFTS EAST ACROSS THE STATE. A NORTHWEST FLOW OF REFRESHINGLY COOLER AND DRIER AIR WILL ADVECT INTO THE AREA TUESDAY NIGHT AND CONTINUE WEDNESDAY. && .LONG TERM (THURSDAY THROUGH SUNDAY)... HIGH PRESSURE OVER THE MIDDLE ATLANTIC STATES TO START THIS PERIOD WILL GIVE WAY TO A COOL FRONT THURSDAY NIGHT AND FRIDAY. THE DYNAMICS ARE NOT EXPECTED TO BE VERY STRONG WITH THIS FRONTAL PASSAGE...SO WILL ONLY USE LOW CHANCE POPS TO COVER PCPN POTENTIAL LATER THURSDAY NIGHT AND EARLY FRIDAY. HIGH PRESSURE IN THE WAKE OF THE FRONT WILL USHER IN ANOTHER BATCH OF RELATIVELY DRY AIR ALONG WITH SEASONABLE TEMPERATURES FOR BOTH FRIDAY AND SATURDAY. A BROAD H5 RIDGE CENTERED OVER THE NATIONS MID SECTION IS THEN EXPECTED TO NOSE TO THE EAST ACROSS THE GREAT LAKES AND SEND VERY WARM AIR INTO NEW YORK STATE TO END THE PERIOD (SUNDAY). ALL IN ALL...THIS FOUR DAY STRETCH WILL FEATURE MORE ABOVE NORMAL TEMPERATURES (ALTHOUGH NOT NEARLY AS SCORCHING AS THOSE FROM RECENT WEEKS) WITH BELOW NORMAL AMOUNTS OF PCPN. && .AVIATION... LOOK FOR GENERALLY MVFR CONDITIONS IN HAZE TONIGHT AT ALL SITES...OCCASIONALLY IMPROVING TO VFR DURING MONDAY. THUNDERSTORMS ARE POSSIBLE AT ALMOST ANYTIME...BUT THE CHANCES ARE NOT GREAT ENOUGH TO BE INCLUDED IN THE TAFS. && .MARINE... LOOK FOR LIGHT SOUTHERLIES TONIGHT...TURNING SOUTHWEST AND FRESHENING A BIT DURING MONDAY...ESPECIALLY ALONG THE LAKE ERIE NEARSHORES AND BUFFALO HARBOR. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. UPDATE...JJR SHORT TERM...APB LONG TERM...RSH AVIATION/MARINE...SFM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 338 AM EDT SUN JUL 17 2005 LOZ042>045-NYZ001>008-010>014-019>021-085-180733- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 338 AM EDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VERY HUMID THAT LIES ACROSS WESTERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS WILL PRODUCE TORRENTIAL RAIN WHICH COULD RESULT IN LOCALIZED FLOODING, ESPECIALLY IN THOSE AREAS THAT SAW HEAVY RAIN ON SATURDAY. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BRING A CHANCE FOR STRONG THUNDERSTORMS MONDAY NIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Ft Drum radar (KTYX), 29 km away, was scanning. The volume nearest the first event began at 03:23 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467228.